Vertigo. Who's up on this subject??

Women’s Health Interactive Forums

  • If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

Vertigo. Who's up on this subject??

Collapse
X
Collapse
  • Filter
  • Time
Clear All
new posts

  • Vertigo. Who's up on this subject??

    Ok, background. Several weeks ago, I had a really really crappy adverse reaction to a corticosteroid anti-inflammatory that gave me severe vertigo...I quit taking the steroid and recovered, but it feels like there are somehow traces of it left in me. I can get mild vertigo attacks if I do certain head and neck warm ups in martial arts class, and I can easily get a disrupted vestibular system, not full blown vertigo but my sense of balance gets hypersensitive and I'll lurch just from doing small movements. That is a new one for me, I NEVER used to be prone to vertigo or loss of balance...How does something with only a half life of 10 hours do that?

    Note, I'm not sick, just curious. If you tell me to go to the doctor for something that mild I WILL throw monkey poop at you.

  • I get vertigo now and then. Mine is typically caused from a fluid buildup (resulting from allergies) on my ears. Doc gave me some meds (can't think of the name) to try when I have it, and though I don't have to take it often it does seem to do the trick.

    I think when you have an allergic reaction to something, taking a benadryl is good to help ward off the symptoms of the reaction. Perhaps you could give that a shot?

    It's strange how it works...I can remember a time in my life when I could ride the craziest ride at the fair and not get sick. But one time, I did get sick....and I could never ride another ride without getting lightheaded and dizzy.
    "Be what you're looking for."

    Comment


    • I've had several attacks of positional vertigo. The first time I got it I was in bed laying on my back. There was a book in my headboard that I wanted, I strained my head back to look in the headboard and suddenly I got vertigo. The whole room was spinning, I tried to sit up but it was worse so I screamed. My sister got mom who got my father. Father is a doctor and he recognized it right off and did the epley maneuver on me. That cured it right away. I've had several attack since then, and always managed to cure myself with the epley maneuver. There are videos on you-tube that show you how to do the epley.

      I'm not sure if your vertigo is the same as mine if yours was caused by a drug you took.
      [SIGPIC][/SIGPIC]
      Not thinking about anything is Zen. Once you know this, walking, sitting, or lying down, everything you do is Zen.
      ― Bodhidharma

      Comment


      • Thanks for reply

        I don't think my own is allergy related, I never got it from an allergy before. I had it once from an oto/rhino infection aged 12 and once from over-cranking my cervical spine. I'm fairly sure it was the steroid because it is listed on most drug sites as one of the rare side effects and I recovered after stopping the steroid. I feel like it did me some lingering damage though. I never got the weird vestibular symptom in my life before that episode.

        Comment


        • Originally posted by chaya View Post
          I've had several attacks of positional vertigo. The first time I got it I was in bed laying on my back. There was a book in my headboard that I wanted, I strained my head back to look in the headboard and suddenly I got vertigo. The whole room was spinning, I tried to sit up but it was worse so I screamed. My sister got mom who got my father. Father is a doctor and he recognized it right off and did the epley maneuver on me. That cured it right away. I've had several attack since then, and always managed to cure myself with the epley maneuver. There are videos on you-tube that show you how to do the epley.

          I'm not sure if your vertigo is the same as mine if yours was caused by a drug you took.
          Thanks, will go look for those

          Comment


          • I started having vertigo after waking up one morning with a blood sugar of 34 (its supposed to be around 100, FYI), a staph infection, and a UTI all at once. I was rushed to a doctor because I was having such a problem standing up, and was so pale, and they told me about all of those problems. Anyway, they gave me Meclizine, a.k.a Dramamine. I still have vertigo every once in a while, and I take half a dramamine pill. It usually clears up in 10-15 minutes, and if not, Ill take the other half. However, it can make you really sleepy, so be forewarned.

            Comment


            • Just learned the Epley maneuver off youtube. Uber thanks Chaya for the tip

              Comment


              • Originally posted by jaden View Post
                I started having vertigo after waking up one morning with a blood sugar of 34 (its supposed to be around 100, FYI), a staph infection, and a UTI all at once. I was rushed to a doctor because I was having such a problem standing up, and was so pale, and they told me about all of those problems. Anyway, they gave me Meclizine, a.k.a Dramamine. I still have vertigo every once in a while, and I take half a dramamine pill. It usually clears up in 10-15 minutes, and if not, Ill take the other half. However, it can make you really sleepy, so be forewarned.
                Yeah when I was having the severe attacks I considered getting a drug for it, but seeing as it was taking a drug for one problem that caused the vertigo attacks in the first place, I wasn't keen on taking anything else.

                My residual vertigo isn't serious, I just have to avoid doing certain things such as certain head and neck stretches or standing too fast. I was just curious.

                Comment


                • Sometimes the body can take awhile to recover even after the med has been eliminated. Usually a side effect is some over reaction by some system in your body to what the med normally does. If you have problems when standing it could be something like residual low blood pressure. It took me weeks to recover from a low blood pressure attack after my body over reacted to ct contrast. I had no symptoms of an allergic reaction which is the usual response so it wasn't picked up and they did another one to confirm the findings of the first one when I started having increased symptoms which set off 12hrs of attacks while I was in the ER. Turned out the symptoms were the result of the ct contrast medium instead of the original problem they were looking for. I then had reactions to several other things like breathing in some gingerbread spices while making cookies a week later caused my blood pressure to plummet, tachycardia, and hyperventilation for about 10mins. It had everyone all confused because none of it was a usual presentation since it wasn't a true allergic reaction. The incidences became less and less though until they were gone completely about 3-4 weeks later. This from something that is supposed to stay in your body for only a few hours and not actually even do anything to you.

                  Comment

                  Unconfigured Ad Widget

                  Collapse

                  Womens Health orange logoGet The Newsletter

                  Receive our passionately crafted, medically reviewed articles and insights — the stuff nobody else talks about but you want to know — delivered right to your inbox.

                  Latest Posts in Our Forums

                  Collapse

                  Latest Topics in Our Forums

                  Collapse

                  • Hi :)

                    Hi everyone

                    just found this forum. I'm studying Medicine so will try to keep it up with some answers.

                    11-14-2019, 05:06 PM By Monaco
                  • What Is Inspiration Porn & How Can We Stop It From Happening? Discuss!

                    Do you have a disability and get tired of being told you're inspirational for doing everyday things? Or perhaps you consider it a true compliment?...

                    11-12-2019, 09:00 AM By Emily D.
                  • Hello hello!

                    Hi, I’m Gabby! Right now I’m a high school senior and I like theatre and video editing. I originally joined for period advice but I’ve found a lot...

                    11-05-2019, 08:51 PM By ggrant20
                  • Moving on from a painful event

                    Hello! I’ve never really discussed this online so I hope this doesn’t attract negative attention.

                    When I was a freshman in high school...

                    11-05-2019, 08:39 PM By ggrant20
                  • How to prevent leaks during a performance?

                    (First off, this is my first post on here so, hi!)

                    Anyway, I’m a high school senior at an all-girls school and the head of our drama program....

                    11-05-2019, 08:17 PM By ggrant20
                  Working...
                  X